Alert archive / North Carolina / Frost Advisories in 2011

Frost Advisory 1, NWS Blacksburg, VA

April 5, 20116 counties in North Carolina

NWS Blacksburg, VA issued this frost advisory at Apr 5, 2011, 4:38 AM EDT for 6 counties in North Carolina. It took effect at Apr 6, 2011, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2011, 4:38 AM EDT (08:38 UTC)
In effect from
Apr 6, 2011, 2:00 AM EDT
Expired
Apr 6, 2011, 9:00 AM EDT
In force
7 hr
Issued by
NWS Blacksburg, VA

Counties Caswell County, NC, Rockingham County, NC, Stokes County, NC, Surry County, NC, Wilkes County, NC, Yadkin County, NC

The radar

The Roanoke radar (KFCX), 77 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2364 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

179 
WWUS71 KRNK 050838
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
438 AM EDT TUE APR 5 2011

...NEAR FREEZING TEMPERATURES WITH FROST TONIGHT...

.MUCH COLDER AIR BEHIND A STRONG COLD FRONT...COMBINED WITH
CLEARING SKIES AND DIMINISHING WINDS...WILL RESULT IN AREAS OF
FROST...WITH A FEW LOCATIONS GETTING TO OR SLIGHTLY BELOW
FREEZING FOR A COUPLE OF HOURS EARLY WEDNESDAY MORNING.

NCZ003>006-019-020-051645-
/O.CAN.KRNK.WI.Y.0019.000000T0000Z-110405T1000Z/
/O.NEW.KRNK.FR.Y.0001.110406T0600Z-110406T1300Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...YANCEYVILLE...
WILKESBORO...YADKINVILLE
438 AM EDT TUE APR 5 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY.
THE WIND ADVISORY HAS BEEN CANCELLED. 

* HAZARDS...AREAS OF FROST LIKELY...WITH ISOLATED LOCATIONS DOWN
  TO FREEZING.

* TIMING...LATE TONIGHT THROUGH 9 AM WEDNESDAY MORNING.

* IMPACTS...DAMAGE TO SENSITIVE VEGETATION POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NCZ001-002-018-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-050945-
/O.CAN.KRNK.WI.Y.0019.000000T0000Z-110405T1000Z/
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD...
PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...
VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON...
HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON...
BUENA VISTA...STUART...ROCKY MOUNT...BEDFORD...AMHERST...
MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...
KEYSVILLE...BLUEFIELD...FLAT TOP...HINTON...HIX...UNION...
LEWISBURG...QUINWOOD...DUO...RAINELLE
438 AM EDT TUE APR 5 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND
ADVISORY. 

$$
5 follow-up statements
990 
WWUS71 KRNK 051448
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1048 AM EDT TUE APR 5 2011

...NEAR FREEZING TEMPERATURES WITH FROST TONIGHT...

.MUCH COLDER AIR BEHIND A STRONG COLD FRONT...COMBINED WITH
CLEARING SKIES AND DIMINISHING WINDS...WILL RESULT IN AREAS OF
FROST...WITH A FEW LOCATIONS GETTING TO OR SLIGHTLY BELOW
FREEZING FOR A COUPLE OF HOURS EARLY WEDNESDAY MORNING.

NCZ003>006-019-020-052300-
/O.CON.KRNK.FR.Y.0001.110406T0600Z-110406T1300Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...YANCEYVILLE...
WILKESBORO...YADKINVILLE
1048 AM EDT TUE APR 5 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY. 

* HAZARDS...AREAS OF FROST LIKELY...WITH ISOLATED LOCATIONS DOWN 
  TO FREEZING. 

* TIMING...LATE TONIGHT THROUGH 9 AM WEDNESDAY MORNING.

* IMPACTS...DAMAGE TO SENSITIVE VEGETATION POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
136 
WWUS71 KRNK 051904
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
304 PM EDT TUE APR 5 2011

...NEAR FREEZING TEMPERATURES WITH FROST TONIGHT...

.MUCH COLDER AIR BEHIND A STRONG COLD FRONT...COMBINED WITH
CLEARING SKIES AND DIMINISHING WINDS...WILL RESULT IN AREAS OF
FROST...WITH A FEW LOCATIONS GETTING TO OR SLIGHTLY BELOW
FREEZING FOR A COUPLE OF HOURS EARLY WEDNESDAY MORNING.

NCZ003>006-019-020-060315-
/O.CON.KRNK.FR.Y.0001.110406T0600Z-110406T1300Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...YANCEYVILLE...
WILKESBORO...YADKINVILLE
304 PM EDT TUE APR 5 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY. 

* HAZARDS...AREAS OF FROST LIKELY...WITH ISOLATED LOCATIONS DOWN 
  TO FREEZING. 

* TIMING...LATE TONIGHT THROUGH 9 AM WEDNESDAY MORNING.

* IMPACTS...DAMAGE TO SENSITIVE VEGETATION POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
286 
WWUS71 KRNK 060222
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1022 PM EDT TUE APR 5 2011

...FROST EXPECTED TO FORM LATE TONIGHT...

.UNDER A MOSTLY CLEAR SKY AND LIGHT WINDS...TEMPERATURES ARE GOING
TO DROP DOWN IN THE MIDDLE 30S. THIS WILL BE SUFFICIENT ENOUGH FOR
FROST FORMATION ESPECIALLY IN THE RURAL AREAS. SOME LOW LYING
AREAS COULD SEE TEMPERATURES NEAR FREEZING. 

NCZ003>006-019-020-061030-
/O.CON.KRNK.FR.Y.0001.110406T0600Z-110406T1300Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...YANCEYVILLE...
WILKESBORO...YADKINVILLE
1022 PM EDT TUE APR 5 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY. 

* HAZARDS...AREAS OF FROST LIKELY...WITH ISOLATED LOCATIONS DOWN 
  TO FREEZING. 

* TIMING...BETWEEN 3AM AND 9AM.

* IMPACTS...DAMAGE TO SENSITIVE VEGETATION POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
724 
WWUS71 KRNK 060801
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
401 AM EDT WED APR 6 2011

...FROST EXPECTED TO FORM LATE TONIGHT...

.UNDER A MOSTLY CLEAR SKY AND LIGHT WINDS...TEMPERATURES WILL BE IN
THE LOW 30S EARLY THIS MORNING. THIS WILL BE SUFFICIENT ENOUGH
FOR FROST FORMATION ESPECIALLY IN THE RURAL AREAS. SOME LOW LYING
AREAS COULD SEE TEMPERATURES NEAR OR JUST BELOW FREEZING.

NCZ003>006-019-020-061300-
/O.CON.KRNK.FR.Y.0001.000000T0000Z-110406T1300Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...YANCEYVILLE...
WILKESBORO...YADKINVILLE
401 AM EDT WED APR 6 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* HAZARDS...AREAS OF FROST LIKELY...WITH ISOLATED LOCATIONS DOWN 
  TO FREEZING. 

* TIMING...BETWEEN 3AM AND 9AM.

* IMPACTS...DAMAGE TO SENSITIVE VEGETATION POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
489 
WWUS71 KRNK 061243
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
843 AM EDT WED APR 6 2011

...TEMPERATURES WILL WARM RAPIDLY THIS MORNING...

NCZ003>006-019-020-061345-
/O.EXP.KRNK.FR.Y.0001.000000T0000Z-110406T1300Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...YANCEYVILLE...
WILKESBORO...YADKINVILLE
843 AM EDT WED APR 6 2011

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING. 

BY 800 AM...TEMPERATURES IN MOST LOCATIONS WERE ALREADY ABOVE
FREEZING. TEMPERATURES WILL WARM RAPIDLY INTO THE UPPER 40S AND
LOWER 50S BY 1100 AM. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this frost advisory went out at Apr 5, 2:47 AM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 5, 2:47 AM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
247 AM EDT TUE APR 5 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT AND MOVE
OFFSHORE TUESDAY. HIGH PRESSURE WILL BUILD ACROSS THE SOUTHEAST
UNITED STATES FOR WEDNESDAY AND THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST UPDATE TO REMOVE SEVERE WATCH AND ADD TORNADO
WATCH...FOCUSING ON UPDATES TO TIMING OF POPS AND THUNDER MOVING
EAST OF CWA BY 09Z. ALSO TWEAKED NEAR TERM TEMP AND DEW PT GRIDS
BASED ON LATEST OBSERVATIONS. MAIN UPDATE TO FORECAST WILL LIKELY
NOT COME OUT UNTIL 4:30 OR 5AM...AND WILL ONLY INCLUDE UPDATES TO
TODAY AND TONIGHT PERIODS GIVEN VERY BUSY OVERNIGHT SHIFT. WILL
NEED TO ASSESS THE NEED FOR A WIND ADVISORY BEYOND 6 AM.

PREV DISCUSSION FROM EVENING SHIFT BELOW...

COLD FRONT THIS EVENING STRETCHED FROM WRN PA TO ERN KY INTO AL.
CONVECTION WEAKENED CONSIDERABLY COMING INTO A MORE STABLE AIRMASS
WITH DRIER BOUNDARY LAYER. STILL SOME CONVECTIVE ELEMENTS ACROSS
THE SRN CWA THIS EVENING WITH MAIN QLCS CROSSING THE SMOKYS SOUTH
INTO WRN GA. WILL HAVE TO WATCH FOR ANY SURGE NWD OVERNIGHT FROM
THIS LINE BUT TYPICALLY THE MTNS DISRUPT THESE STRONG LINES. THE
LATEST RUC SHOWS AN NOSE OF 500 CAPES TRYING TO SURGE INTO THE NW
NC ZONES AFTER MIDNIGHT.

OTHERWISE...MAIN EMPHASIS WILL STILL BE THE GRADIENT WINDS. WINDS
WILL NOT BE GUSTY ALL THE TIME TONIGHT BUT WILL BE MAINLY IN
SHOWERS...AND RIGHT AFTER FRONTAL PASSAGE. LATEST MODELS
SUGGESTING A GOOD BURST OF PRESSURE RISES POST FRONT AROUND
06-12Z. WILL MAINTAIN THE WIND ADVISORY TIL 6AM...ALTHOUGH SOME
AREAS SUCH AS SE WV INTO FAR SW VA MAY NEED TO BE CANCELLED
EARLIER. THE WINDS COULD STAY UP LONGER IN THE NC MTNS PER
SOUNDINGS SHOWING MOMENTUM TRANSFER OF 40+ KNOTS TIL 15Z.

AS FOR THE PRECIP...LOOKING AT SHOWERS MAKING IT ACROSS THE CWA BY
MIDNIGHT...WITH BACK EDGE STILL OVER CENTRAL KY. THE BACK EDGE MAY
NOT BE OUT OF THE CWA UNTIL AFTER 12Z IF THE 00Z NAM IS CORRECT.
COLDER AIR SHOULD BE LAGGING ENOUGH THAT SNOW THREAT IS SMALL IN
THE SE WV MTNS.

MODELS STILL SHOWING GOOD COLD AIR ADVECTION DURING THE DAY.
TEMPERATURES WILL BE NEARLY STEADY OR CLIMB ONLY A FEW DEGREES ON
TUESDAY WITH 850 MB TEMPERATURES DROPPING BACK TO ABOUT -4C. WINDS
WILL ALSO BE GUSTY OUT OF THE NORTHWEST DUE TO THE PRESSURE RISES
AND COLD ADVECTION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
AXIS OF ELONGATED UPPER TROF PUSHES THROUGH THE FORECAST AREA
TUESDAY NIGHT...ALLOWING SFC HIGH PRESSURE TO BUILD INTO THE
SOUTHEAST U.S. BY DAWN WEDNESDAY. EARLY TUESDAY EVENING...THERE MAY
BE ENOUGH LOW LEVEL MOISTURE LINGERING FOR UPSLOPE SNOW SHOWERS IN
THE HIGHER ELEVATIONS OF GREENBRIER/BATH COUNTIES. THE GFS APPEARS
OVERDONE WITH THE COVERAGE OF PRECIP AT 00Z(8 PM EDT).

AS DRIER AIR QUICKLY PUSHES IN THE REGION AND WINDS SLACKEN IN THE
VALLEYS...TEMPS SHOULD FALL TO AROUND OR BELOW FREEZING. SINCE THE
GROWING SEASON HAS NOT STARTED IN MOST LOCATIONS...WILL HOLD OFF ON
ANY FROST/FREEZE HEADLINES AND MENTION THE FREEZING TEMPS IN THE
HWO.

WE REMAIN UNDER A PROGRESSIVE PATTERN THROUGH THE REMAINDER OF THE
SHORT TERM PERIOD...WITH WEAK UPPER RIDING BUILDING WEDNESDAY BEFORE
MORE SIGNIFICANT HEIGHT RISES ARRIVE THURSDAY. AS FOR TEMPS...
LEANED TOWARD THE SLIGHTLY COOLER NAM MOS VALUES FOR HIGHS WEDNESDAY
CONSIDERING THE COOL START TO THE DAY AND LIMITED MIXING.

FOR THURSDAY...KEPT THE FORECAST DRY WITH THE GFS THE OUTLIER IN
PRODUCING PRECIP IN THE GREENBRIER VALLEY THURSDAY AFTERNOON. WITH
VERY WEAK FORCING AND LIMITED MOISTURE PREFERRED THE DRY
NAM/ECMWF/SREF
SOLUTIONS. SURGING 1000-850MB THICKNESSES SHOULD ALLOW HIGH TEMPS
THURSDAY TO SOAR TO THE LOW TO MID 70S EAST OF THE BLUE RIDGE.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
LONG TERM MODELS ARE IN GOOD AGREEMENT THAT THE UPPER LEVEL RIDGE
OVER THE AREA THURSDAY FLATTENS FRIDAY AND SATURDAY...BEFORE
RE-BUILDING IN ADVANCE OF A DEEP UPPER LEVEL TROF IN THE CENTRAL
U.S. FOR SUNDAY AND MONDAY. INCREASED COVERAGE OF POPS SATURDAY AS
IMPULSES MOVE THROUGH THE AREA ON NORTHERN PERIPHERY OF UPPER RIDGE
AND WITH GFS ENSEMBLES SHOWING A LARGE NUMBER OF MEMBERS PRODUCING
PRECIP. KEPT POPS IN THE CHC OR SLIGHT CHC CATEGORY WITH LIMITED
MOISTURE TAP.

FOR MONDAY...THE GFS CONTINUES TO BE FASTER THAN THE ECMWF WITH THE
ARRIVAL OF A SFC FRONT...BUT THE TREND OF THE ECMWF HAS BEEN FASTER
WITH THE ARRIVAL OF PRECIP. THEREFORE...INCREASED COVERAGE AND
VALUES OF POPS MONDAY MAINLY IN THE MTNS.

TEMPS THROUGH THE PERIOD WILL ABOVE NORMAL.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
GUSTY WINDS ASSOCIATED WITH SOME INDIVIDUAL STORMS MOVING THROUGH
ACROSS BLUR RIDGE AT 05Z...BUT NOT WITH ENTIRE LINE ACCORDING TO
OBSERVATIONS. STRONGER GRADIENT WINDS SHIFTING FROM WEST BEHIND
FRONT STILL EXPECTED TOWARDS 09-12Z TIME FRAME. MAY STILL SEE SOME
GUSTS INTO 20S BEHIND THIS LINE EAST OF BLUE RIDGE WITH DRIER AIR
ALOFT. OTHERWISE 06-09Z TIME FRAME WILL SEE GENERALLY MVFR
CONDITIONS BRIEFLY AS STORMS MOVE THROUGH...WITH SOME CIGS
REMAINING MVFR IN MODERATE SHOWERS FOR A FEW HOURS BEHIND LINE OF
STORMS. WEST WINDS INCREASE DURING THE DAYLIGHT HOURS WITH
MIXING. SOME GUSTS INTO THE 30 KT RANGE. CIGS SHOULD IMPROVE TO
VFR BY 18Z ALL LOCATIONS. SOME LIGHT SNOW SHWRS FOR A FEW HOURS
DURING MORNING DAYLIGHT HOURS AT BLF AND LWB...BUT SHOULD NOT
IMPACT RUNWAYS AND VSBYS EXPECTED TO REMAIN VFR.

A RETURN TO VFR CONDITIONS IS EXPECTED FOR TUESDAY NIGHT THROUGH
THURSDAY AS THE AREA REMAINS UNDER A LARGE UPPER RIDGE OF HIGH
PRESSURE. THERE IS THE POTENTIAL FOR SCATTERED THUNDERSTORMS
FRIDAY AS A WEAK FRONT CROSSES THE AREA.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR VAZ007-
     009>020-022>024-032>035-043>047-058-059.
NC...WIND ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR NCZ001>006-
     018>020.
WV...WIND ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR WVZ042>045.

&&

SYNOPSIS...AMS/WP
NEAR TERM...SK/WP
SHORT TERM...PH
LONG TERM...PH
AVIATION...AMS/SK/WP
Hazardous weather outlook, Apr 4, 10:25 PM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1025 PM EDT MON APR 4 2011

VAZ007-009>014-017>020-022>024-033>035-045>047-059-WVZ042>045-060230-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-
AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE-MERCER-SUMMERS-
MONROE-GREENBRIER-
1025 PM EDT MON APR 4 2011

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG WIND GUSTS POSSIBLE AGAIN TUESDAY. AREAS OF FROST
CAN BE EXPECTED WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>006-018>020-VAZ015-016-032-043-044-058-060230-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-PATRICK-HENRY-PITTSYLVANIA-HALIFAX-
1025 PM EDT MON APR 4 2011

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA AND
SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A FEW SHOWERS AND THUNDERSTORMS OVERNIGHT COULD PRODUCE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG WIND GUSTS POSSIBLE AGAIN TUESDAY...ESPECIALLY IN THE
FOOTHILLS AND MOUNTAINS.  AREAS OF FROST CAN BE EXPECTED
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 5, 2:02 AM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
202 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     HAIL             12 NE STUART            36.76N 80.13W
04/05/2011  E1.00 INCH       PATRICK            VA   TRAINED SPOTTER

&&

SK
Local storm report, Apr 5, 2:13 AM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
213 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TSTM WND DMG     OAK LEVEL               36.82N 79.92W
04/05/2011                   HENRY              VA   TRAINED SPOTTER

            LARGE TREE DOWN

&&

SK
Local storm report, Apr 5, 2:18 AM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
218 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TSTM WND GST     FIELDALE                36.70N 79.95W
04/05/2011  E0 MPH           HENRY              VA   TRAINED SPOTTER

            TREES DOWN ON HOUSE. PEOPLE TRAPPED INSIDE.

&&

SK
Local storm report, Apr 5, 2:19 AM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
219 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 AM     TSTM WND GST     2 E VINTON              37.27N 79.85W
04/05/2011  M0 MPH           ROANOKE            VA   AMATEUR RADIO

            74 MPH WINDS MEASURED BY WIND EQUIPMENT. ALSO COUPLE OF
            TREES DOWN

&&

SK
Local storm report, Apr 5, 2:53 AM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
253 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     TSTM WND DMG     ARARAT                  36.40N 80.57W
04/05/2011                   SURRY              NC   PUBLIC

            8 TO 10 TREES DOWN IN YARD. STORAGE SHED MOVED OFF ITS
            FOUNDATION.

&&

SK
Local storm report, Apr 5, 3:07 AM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
307 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND DMG     ARARAT                  36.40N 80.57W
04/05/2011                   SURRY              NC   LAW ENFORCEMENT

            SIGNIFICANT DAMAGE TO HOME ON ARARAT RD...NEAR HIGHWAY
            52.

&&

SK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 11:46 PM EDTSpecial Weather StatementRNKAshe, Watauga44 min
Apr 5, 12:02 AM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Watauga, Wilkes58 min
Apr 5, 12:45 AM EDTSevere Thunderstorm WarningRNKStokes, Surry, Wilkes, Yadkin75 min
Apr 5, 2:06 AM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham, Stokes54 min
Apr 5, 2:58 AM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham62 min
Apr 5, 3:12 AM EDTTornado WarningRNKCaswell14 min

Nearby

Frost Advisories in North Carolina, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.